MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 24CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 24CM 125D; NAIL, FIXATION, BONE
Model Number 71934479
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a broken nail was removed from the patient.Injury reported.No further information available.It is unknown when this happened.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured at the largest through hole.The device is heavily worn inside that thru hole and on the distal tip.All pieces were returned.The clinical / medical investigation concluded that this case reports that a revision surgery was performed to remove a broken trigen nail.Per email communication, the requested surgical report and x-rays are not available.Therefore, the root cause of the breakage and the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a sizing issue, overuse, traumatic injury or procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10MM X 24CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10785742
Report Number1020279-2020-06128
Device Sequence Number19766267
Product Code JDS
UDI-Device Identifier00885556105092
UDI-Public00885556105092
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934479
Device Catalogue Number71934479
Device Lot Number20AM04658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;